Alert archive / Pennsylvania / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Pittsburgh, PA

February 8, 201111 counties in Pennsylvania; Carroll County, Columbiana County, Ohio

NWS Pittsburgh, PA issued this wind chill advisory at Feb 8, 2011, 3:33 PM EST for 11 counties in Pennsylvania; Carroll County, Columbiana County, Ohio. It took effect at Feb 9, 2011, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:33 PM EST (20:33 UTC)
In effect from
Feb 9, 2011, 12:00 AM EST
Expired
Feb 9, 2011, 9:59 AM EST
In force
10 hr
Issued by
NWS Pittsburgh, PA

Counties Carroll County, OH, Columbiana County, OH, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS41 KPBZ 082033
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EST TUE FEB 8 2011

MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-090445-
/O.NEW.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...
ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE...
MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
333 PM EST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST WEDNESDAY. 


* WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO.
 
* TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO
  WORK AND SCHOOL ON WEDNESDAY.

* IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA.

* TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

OHZ040-041-PAZ020-090445-
/O.NEW.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/
CARROLL-COLUMBIANA-BEAVER-
INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM...
COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA...
BEAVER FALLS...AMBRIDGE...MONACA...BEAVER
333 PM EST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST WEDNESDAY. 


* WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO.
 
* TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO
  WORK AND SCHOOL ON WEDNESDAY.

* IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA.

* TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
919 
WWUS41 KPBZ 090150
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EST TUE FEB 8 2011

MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-091000-
/O.CON.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...
ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE...
MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
850 PM EST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST WEDNESDAY. 

* WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO.

* TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO 
  WORK AND SCHOOL ON WEDNESDAY. 

* IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA.

* TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

OHZ040-041-PAZ020-091000-
/O.CON.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/
CARROLL-COLUMBIANA-BEAVER-
INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM...
COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA...
BEAVER FALLS...AMBRIDGE...MONACA...BEAVER
850 PM EST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST WEDNESDAY. 

* WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO.

* TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO 
  WORK AND SCHOOL ON WEDNESDAY. 

* IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA.

* TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
914 
WWUS41 KPBZ 090804
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 AM EST WED FEB 9 2011

MDZ001-OHZ040-041-PAZ007>009-013>016-020-022-023-074-076-WVZ023-
041-091500-
/O.CON.KPBZ.WC.Y.0002.000000T0000Z-110209T1500Z/
GARRETT-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-
FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO...
INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
304 AM EST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO.

* TIMING...THROUGH THE MID-MORNING.

* IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA.

* TEMPERATURES: ZERO TO 5 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
459 
WWUS41 KPBZ 091459
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 AM EST WED FEB 9 2011

...WIND CHILL ADVISORY DISCONTINUED...


MDZ001-OHZ040-041-PAZ007>009-013>016-020-022-023-074-076-WVZ023-
041-091600-
/O.CAN.KPBZ.WC.Y.0002.000000T0000Z-110209T1500Z/
GARRETT-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-
FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO...
INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
959 AM EST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 12:07 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 8, 12:07 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1207 PM EST TUE FEB 8 2011

.SYNOPSIS...
SNOW SHOWERS WILL DIMINISH TODAY AS LOW PRESSURE EXITS TO THE
NORTHEAST. MAINLY DRY BUT COLD CONDITIONS WILL PREVAIL THROUGH
FRIDAY UNDER SURFACE HIGH PRESSURE. MILDER WEATHER IS EXPECTED
FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
BASED ON CURRENT RADAR DATA AND HRRR FORECASTS, HAVE UPDATED POPS FOR
THE AFTERNOON AND EVENING HOURS. EXPIRED THE ADVISORY AT NOON AS
SNOW SHOWER COVERAGE CONTINUES TO DIMINISH. ALSO DECREASED CLOUD
COVER AS BREAKS CAN BE SEEN ON THE VISIBLE SATELLITE DATA AND AT
STATION OBSERVATIONS. PREVIOUS DISCUSSION FOLLOWS...

WIDESPREAD SNOW CONTINUES TO MARCH EASTWARD ACROSS THE UPPER OHIO
VALLEY...WITH SNOW BEGINNING TO WIND DOWN ACROSS EASTERN OHIO.
EXPECT SNOW TO BECOME SCATTERED SNOW SHOWERS ACROSS THE LOWLANDS
THIS MORNING...WITH RESIDUAL HIGHER COVERAGE OF SNOW SHOWERS
ON THE RIDGES. WITH THIS IN MIND...WILL CANCEL THE WINTER WEATHER
ADVISORY FOR THE LOWER ELEVATIONS...RETAINING THE ADVISORY
FOR ANOTHER 1-2 INCHES ON THE RIDGES THROUGH THIS MORNING. IN THE
WAKE OF THE FRONT...WINDS WILL INCREASE TO 15-20 MPH WITH GUSTS
TO 35 MPH. ANALYSIS OF FORECAST SOUNDINGS SHOW SOME POTENTIAL
FOR HIGHER GUSTS ON THE RIDGES...BUT LOOKS LIKE 45-50 MPH GUSTS
UNLIKELY...THUS WILL KEEP GUSTS JUST UNDER ADVISORY CRITERIA ON
THE RIDGES. TEMPERATURES WILL RISE LITTLE TODAY...WITH UPPER
TEENS NORTH OF PITTSBURGH...TO THE MID 20S SOUTH OF THE MASON
DIXON LINE.

FOR TNGT...THE ATMOSPHERIC COLUMN DRIES OUT SIGNIFICANTLY...WITH
CLOUDS DECREASING AREA WIDE BY THE OVERNIGHT. GUSTY WINDS THIS
EVENING WILL DIMINISH SOME...BUT THINK 5-10 MPH OF WIND WILL
REMAIN THROUGH THE OVERNIGHT ACROSS MOST AREAS. WITH COLD ADVECTION
MAXIMIZING...THINK TEMPERATURES WILL FALL INTO THE SINGLE DIGITS.
WITH THE RESIDUAL WIND...THIS WILL LIKELY GENERATE WIND CHILL
READINGS AROUND 10 BELOW ZERO NORTH OF PITTSBURGH AND ON THE
RIDGES...WITH SUBZERO READINGS FOR ALL AREAS. GIVEN CURRENT
ADVISORIES STILL OUT...AND SOME UNCERTAINTY WITH THE WINDS...WILL
NOT ISSUE A WIND CHILL ADVISORY AT THIS TIME...WORDING THE RISK IN
THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
RIDGING WILL REMAIN OVER THE AREA WEDNESDAY AND THURSDAY...WITH A
SYSTEM CURRENTLY DEVELOPING ACROSS THE SOUTHERN PLAINS REMAINING
SOUTH OF THE REGION. DRY AND VERY COLD CONDITIONS WILL PREVAIL...WITH
HIGHS IN THE TEENS TO LOWER 20S...AND LOWS IN THE SINGLE
DIGITS...WITH SOME SUBZERO LOWS POSSIBLE NORTH OF PITTSBURGH AND ON
THE RIDGES WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE FLOW IS PROGGED TO BECOME MORE ZONAL FOR THE LATTER PORTION
OF THE WEEK AND THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO
CLIMB OUT OF THE MIDWEEK DEEP FREEZE TO MORE NORMAL VALUES BY
SATURDAY...AND ABOVE NORMAL TEMPERATURES FOR SUNDAY AND MONDAY.
STILL RELATIVE UNCERTAINTY IN THE TIMING OF RATHER WEAK IMPULSES
RIDING OVER THE LOW AMPLITUDE RIDGE THIS WEEKEND INTO EARLY NEXT
WEEK. THUS...WILL KEEP A DRY AND MODERATING PATTERN FOR
FRIDAY...WITH MILDER TEMPERATURES AND SMALL PRECIP CHANCES FOR
THE WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
IN THE WAKE OF A COLD FRONT...MVFR VISIBILITIES AND CEILINGS WITH
SNOW WILL LIFT TO VFR THIS MORNING AS SNOW CONTINUES TO DIMINISH
ACROSS THE TERMINALS. NORTHWESTERLY WINDS WILL PICK UP BY MID-
MORNING...GUSTING UP TO 20-25KTS.

ITS NOT OF THE QUESTION THAT AN ISOLATED SNOW SHOWER WILL HAVE IFR
VISIBILITIES THIS MORNING...HOWEVER WITH LIMITED COVERAGE THIS HAS
BEEN LEFT OUT OF THE TAFS AT THE MOMENT. ANY LINGERING SNOW
SHOWERS THIS MORNING WILL COME TO AN END BY THE EARLY AFTERNOON.
CEILINGS WILL LIFT TO VFR BY THE AFTERNOON HOURS AS HIGH PRESSURE
BEGINS TO BUILD IN FROM THE WEST.

VFR CONDITIONS WILL CONTINUE TO PREVAIL WEDNESDAY THROUGH FRIDAY
AS HIGH PRESSURE EXTENDS INTO THE REGION. THERE MAY BE A SHORT
PERIOD OF SNOW SHOWERS WITH RESTRICTIONS SATURDAY AS A WEAK LOW
PRESSURE SYSTEM PASSES NORTH OF THE AREA.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Feb 8, 12:16 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 PM EST TUE FEB 8 2011

MDZ001-PAZ074-076-WVZ023-041-091730-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
1216 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILL READINGS AROUND 10 BELOW ZERO POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILL READINGS AROUND 10 BELOW ZERO WILL BE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-PAZ007>009-013>016-022-023-091730-
CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-ARMSTRONG-INDIANA-
1216 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILL READINGS AROUND 10 BELOW ZERO POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILL READINGS AS LOW AS 10 BELOW ZERO WILL BE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048>050-057>059-068-069-PAZ020-021-029-031-073-075-WVZ001>004-
012-021-022-091730-
TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-
BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
1216 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILL READINGS OF ZERO TO 5 BELOW POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SUBZERO WIND CHILL READINGS WILL BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 8, 12:54 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1254 PM EST TUE FEB 8 2011

PAZ021-029-031-073>076-081845-
ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-WASHINGTON
PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
1254 PM EST TUE FEB 8 2011

...MODERATE SNOW SHOWERS...

SNOW SHOWERS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WASHINGTON...ALLEGHENY...WESTMORELAND...GREENE...
WESTMORELAND RIDGES AND FAYETTE RIDGES...

AT 1249 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED MODERATE SNOW SHOWERS 3 MILES SOUTH OF WEST
NEWTON...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SNOW SHOWERS INCLUDE...
  BALDWIN...BELLE VERNON...BENTLEYVILLE...BETHEL PARK...
  BRIDGEVILLE...BROWNSVILLE...CALIFORNIA...CANONSBURG...CARNEGIE...
  CHALKHILL...CHARLEROI...CLAYSVILLE...CONNELLSVILLE...DONEGAL...
  DONORA...DUNBAR...ELIZABETH BORO...GREENSBURG...HOPWOOD...
  IMPERIAL...IRWIN...JEFFERSON BORO...MARIANNA...MCDONALD...
  MCKEESPORT...MCMURRAY...MONESSEN...MONONGAHELA...MOUNT LEBANON...
  NEW STANTON...OAKDALE...OHIOPYLE...PERRYOPOLIS...SEVEN SPRINGS...
  SOUTH SIDE...UPPER SAINT CLAIR...WALTERSBURG...WASHINGTON...WEST
  MIFFLIN...WEST NEWTON...LYCIPPUS...NORVELT...RUFFS DALE...
  STAHLSTOWN AND WHITNEY

SNOW COULD ACCUMULATE ON UNTREATED ROADWAYS WHERE THESE SNOW SHOWERS
PERSIST AND REDUCE VISIBILITIES MAKING TRAVEL DIFFICULT.

PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 3980 7948 4013 8048 4050 8022 4019 7916
Special weather statement, Feb 8, 2:37 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
237 PM EST TUE FEB 8 2011

MDZ001-OHZ050-059-PAZ021-023-029-031-073>076-WVZ001>003-021>023-041-
082030-
ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-FAYETTE RIDGES
PA-GARRETT MD-GREENE PA-HANCOCK WV-INDIANA PA-JEFFERSON OH-MARION
WV-MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-WASHINGTON
PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
237 PM EST TUE FEB 8 2011

...SNOW SHOWER UPDATE...

BANDS OF HEAVIER SNOW SHOWERS CONTINUE TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...BELMONT...JEFFERSON...FAYETTE...WASHINGTON...
ALLEGHENY...WESTMORELAND...INDIANA...GREENE...TUCKER...MARION...
PRESTON... MONONGALIA...OHIO...BROOKE...HANCOCK...WESTMORELAND
RIDGES AND FAYETTE RIDGES...

AT 230 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
CONTINUED TO SHOW BANDS OF HEAVIER SNOW SHOWERS MOVING SOUTHEASTWARD
THROUGH PARTS OF SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST
VIRGINIA...AND NEARBY APPALACHIAN MOUNTAINS INCLUDING GARRETT COUNTY
MARYLAND.

VISIBILITIES IN HEAVIER SNOW SHOWERS CAN BE SHARPLY REDUCED FOR A
BRIEF PERIOD AND UNTREATED PAVEMENTS CAN BECOME SNOW COVERED AND
SLIPPERY.

MOUNTAIN TRAVELERS MAY EVEN EXPERIENCE NEAR ZERO VISIBILITY IN
FALLING AND BLOWING SNOW. TAKE EXTRA CARE AND PULL OVER IF YOU
CANNOT SEE.

PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS NEED TO BE ALERT FOR CONDITIONS SUDDENLY BECOMING HAZARDOUS
AS UNTREATED PAVEMENTS CAN BECOME QUICKLY SNOW COVERED AND SLIPPERY
AND VISIBILITIES SHARPLY REDUCED. GUSTY WINDS CAN ADD BLOWING SNOW TO
THE WINTRY WEATHER HAZARDS.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:57 AM ESTSpecial Weather StatementPBZHancock63 min
Feb 8, 7:52 AM ESTSpecial Weather StatementPBZAllegheny68 min
Feb 8, 8:57 AM ESTSpecial Weather StatementPBZAllegheny63 min
Feb 8, 12:54 PM ESTSpecial Weather StatementPBZFayette, Washington51 min

Nearby

Wind Chill Advisories in Pennsylvania, 2011Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in West Virginia, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.